Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 21, 2006, 4:52 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2006, 4:52 PM MST (23:52 UTC)
- Expired
- Aug 21, 2006, 5:30 PM MST
- In force
- 38 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 29 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:45 PM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 2:45 PM MST, 2 hours 7 minutes before
AZZ020>028-CAZ030>033-220600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST MON AUG 21 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... INCREASING HUMIDITY FROM THE EAST AND SOUTHEAST WILL RESULT IN AN INCREASE IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN SOUTH-CENTRAL ARIZONA...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INTO SOUTHEAST CALIFORNIA TUESDAY AND WEDNESDAY. THE UPPER LEVEL WINDS SHOULD DECREASE SOMEWHAT BY LATE IN THE WEEK FOR DECREASING HUMIDITY AND DECREASING CHANCES OF SHOWERS BY THE WEEKEND. && .SHORT TERM... TONIGHT THROUGH THURSDAY... LATEST UPPER AIR DATA FROM PHOENIX SOUNDING INDICATED A RATHER DEEP EASTERLY FLOW. YUMA SOUNDING HAS ALSO INDICATED AN EASTERLY FLOW AS WE ARE BEGINNING TO FEEL STRONGER EFFECTS FROM THE INVERTED TROUGH ACROSS NORTHERN MEXICO AND THE GULF OF CALIFORNIA. IN FACT...PHOENIX WINDS WERE IN THE 10-20KT RANGE BELOW A WEAKENING CAP NEAR 21K FT. A SIGNIFICANT UPSWING IN EARLY AFTERNOON LIGHTNING HAS ALSO BEEN OBSERVED FROM PIMA AND COCHISE COUNTY...COMPARED TO 24 HRS AGO. THESE STORMS HAVE ERUPTED WITHIN A FAIRLY RICH ENVIRONMENT...AS SEEN ON LATEST WATER VAPOR IMAGERY. ANOTHER SIGNIFICANT CHANGE...DEW POINTS UP NEARLY EVERYWHERE WITH PHOENIX AND GOODYEAR UP 2 AND 5 DEG RESPECTIVELY. TEMPERATURES ALSO WARMED UP LITTLE MORE THAN FORECAST. WILL STILL CALL FOR CHANCE POPS ACROSS SOUTH-CENTRAL AZ TNT...AND THERE MAY BE SOME BLOWING DUST IN ISOLATED SPOTS WHERE DOWNBURSTS GENERATE STRONGER WINDS. WITH THE REINFORCING MOISTURE SURGE...WE WILL SHOW SLIGHT CHANCES FARTHER WEST THAN PREVIOUS FORECASTS. YUMA WILL EXPECT A 20PCT FOR TONIGHT...TUESDAY NIGHT...AND WED NIGHT. STRONG GUSTY WINDS AND LOCALLY HVY RAINFALL STILL A CONCERN...PLEASE READ PHXHWOPSR. ALL THIS MOISTURE INCREASE SHOULD TAKE PLACE WELL NORTH OF ANY TROPICAL DEPRESSION OR TROPICAL STORM(ILEANA) DEVELOPMENT THAT OCCURS SOUTH OF THE SOUTHERN TIP OF BAJA CALIFORNIA. RH LIKELY TO RAMP UP EACH MORNING...46 PCT TUES...48 PCT WED AND 50 PCT THURS. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... UPPER LEVEL RIDGE TO MIGRATE SLOWLY EASTWARD AGAIN BY THE WEEKEND. THIS SHOULD KEEP LOW AND MID LEVEL MOISTURE IN PLACE...SPCLY ACROSS THE EASTERN ZONES. A FEW IMPULSES COULD ROTATE TOWARD THE NORTHWEST AND OUT OF OUR CWA BY SUNDAY OR MONDAY. ENSEMBLES TRENDING LOWER POPS AND FEEL THIS IS THE RIGHT TREND FOR NOW. TEMPS TO MODERATE TO AROUND 104-105 OR SO IN PHX FOR THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SIPPLE
Hazardous weather outlook, Aug 21, 6:16 AM MST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 616 AM MST MON AUG 21 2006 AZZ022-023-027-221330- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- 616 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY WITH LESS OF A CHANCE DURING THE LATTER PART OF THE WEEK AND THIS COMING WEEKEND. HAZARDS INCLUDE DENSE BLOWING DUST... STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-028-221330- SOUTHERN GILA/TONTO NF FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 616 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-221330- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 616 AM MST MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-221330- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 616 AM PDT MON AUG 21 2006 /616 AM MST MON AUG 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.